Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 194, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 16, 2012, 1:48 PM EDT for Marion County, Florida. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2012, 1:48 PM EDT (17:48 UTC)
- Expired
- Aug 16, 2012, 2:32 PM EDT
- In force
- 44 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Marion County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 1:50 PM EDT | TSTM WND DMG | 4 Ssw Lake Weir, FL | COUNTY ROADS DEPARTMENT REPORTED A TREE DOWN ON SE 58TH AVENUE BETWEEN HIGHWAY 42 AND SE 177TH PLACE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1398 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
546
WUUS52 KJAX 161748
SVRJAX
FLC083-161845-
/O.NEW.KJAX.SV.W.0194.120816T1748Z-120816T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
148 PM EDT THU AUG 16 2012
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MARION COUNTY IN NORTHERN FLORIDA
* UNTIL 245 PM EDT
* AT 148 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST
OF LYNNE TO MOSS BLUFF TO WEIRSDALE...OR ALONG A LINE EXTENDING
FROM 6 MILES SOUTHWEST OF FORT MCCOY TO 6 MILES SOUTH OF LYNNE TO
THE VILLAGES...AND MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WEIRSDALE...MOSS BLUFF...LYNNE AND JUNIPER SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 2896 8204 2913 8200 2932 8209 2931 8169
2912 8163 2905 8163 2904 8165 2896 8166
2895 8166 2895 8204
TIME...MOT...LOC 1748Z 285DEG 11KT 2929 8202 2911 8190
2896 8194
$$
SHASHY2 follow-up statements
123
WWUS52 KJAX 161802
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
202 PM EDT THU AUG 16 2012
FLC083-161845-
/O.CON.KJAX.SV.W.0194.000000T0000Z-120816T1845Z/
MARION FL-
202 PM EDT THU AUG 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHEASTERN MARION COUNTY...
AT 202 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BURBANK TO MOSS BLUFF TO WEIRSDALE...OR ALONG A LINE
EXTENDING FROM FORT MCCOY TO 7 MILES SOUTHEAST OF LYNNE TO LADY
LAKE...MOVING EAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JUNIPER
SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 2895 8166 2897 8200 2914 8197 2928 8202
2932 8201 2932 8195 2931 8169 2912 8163
2905 8163 2904 8165
TIME...MOT...LOC 1802Z 285DEG 11KT 2929 8196 2911 8184
2896 8188
$$
SHASHY399
WWUS52 KJAX 161832
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
232 PM EDT THU AUG 16 2012
FLC083-161843-
/O.CAN.KJAX.SV.W.0194.000000T0000Z-120816T1845Z/
MARION FL-
232 PM EDT THU AUG 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY IS
CANCELLED...
ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 2895 8166 2897 8200 2914 8197 2928 8202
2932 8201 2932 8195 2931 8169 2912 8163
2905 8163 2904 8165
TIME...MOT...LOC 1833Z 280DEG 23KT 2907 8163
$$
SHASHYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 9:53 AM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 16, 9:53 AM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 953 AM EDT THU AUG 16 2012 .UPDATE...SFC DATA SHOWS HIGH PRES RIDGE AXIS OVER CENTRAL FL WITH PREVAILING FLOW FROM THE WSW OVER THE LOCAL AREA. MOISTURE LEVELS HAVE NOTED TO INCREASE THE PAST FEW DAYS WITH PWAT OF NEAR 2 INCHES AND MEAN 1000-500 MB VALUES JUST SHY OF 70%. A COUPLE OF MID LEVEL SHORTWAVES NOTED IN THE MODEL GUIDANCE WITH ONE OVER SRN GA AND ANOTHER ONE IN THE NE GULF OF MEXICO. AS A RESULT...WE CURRENTLY SEE VERY ISOLD SHOWERS NOW JUST ENTERING OUR FAR NW ZONES AND SW ZONES. SOME MID TO HIGH CLOUD COVER MAY DECREASE THE UPWARD SWING IN MAX TEMPS TODAY ESPECIALLY OVER SE GA. THINK SCT COVERAGE OF SHOWERS AND STORMS LOOKS GOOD TODAY WITH BEST CHANCES INITIALLY OVER OUR EXTREME N AND S ZONES AND FILLING IN BETTER FROM ALACHUA COUNTY TO MARION COUNTY THROUGH NOON. ACTIVITY WILL GRADUALLY SPREAD EWD WITH THE MEAN FLOW FROM 270 DEG AT 14 KT. MODIFIED JAX SOUNDING SBCAPE FOR 92/72 WAS NEAR 3400 J/KG AND MPDI VALUE OF ABOUT 1. THUS...COULD CERTAINLY SEE A FEW STRONG TO POTENTIALLY SEVERE STORMS IN THE MID TO LATE AFTN HRS. && .AVIATION...SCT-LCL CU DEVELOPING 2 KFT EARLY THIS MORNING. ISOLD SHOWERS MAY IMPACT GNV TERMINAL WITHIN NEXT FEW HRS...WITH VCTS ANTICIPATED FOR TAFS IN THE AFTN. TOO EARLY TO INSERT ANY TEMPO GROUPS BUT ANTICIPATING AMDS FOR GNV AND VQQ IN THE MORNING. && .MARINE...NO CHANGES. WINDS S TO SW NEAR 10 KT AND SEAS 2-3 FT. ISOLD TO SCT STORM ACTIVITY POSSIBLE FROM ABOUT 2 PM INTO THE EVENING. RIP CURRENTS: LOW RISK FOR TODAY AND LIKELY ON FRI AS WELL...DUE TO LOW SEA/SWELL HEIGHTS NEARSHORE OF 2 FT OR LESS. && .PRELIMINARY POINT TEMPS/POPS... AMG 93 72 92 72 / 30 30 30 20 SSI 91 76 90 74 / 30 20 30 20 JAX 93 73 91 72 / 40 30 30 20 SGJ 91 74 89 74 / 30 30 30 20 GNV 93 71 90 72 / 30 20 30 20 OCF 93 72 90 72 / 30 20 30 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHASHY/MCALLISTER
Hazardous weather outlook, Aug 16, 2:51 AM EDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 251 AM EDT THU AUG 16 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-171000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 251 AM EDT THU AUG 16 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE WEST TO EAST ACROSS THE REGION TODAY. THE FIRST STORMS ARE EXPECTED TO MOVE IN FROM THE GULF THIS MORNING AND AFFECT AREAS WEST OF INTERSTATE 75...THEN INCREASE IN COVERAGE AND MOVE FURTHER INLAND DURING THE AFTERNOON WITH DAYTIME HEATING. A FEW OF THE STORMS COULD BECOME STRONG WITH GUSTY WINDS. ANY STORMS WHICH DO DEVELOP ARE EXPECTED TO DISSIPATE DURING THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED THROUGH THE PERIOD. A FEW STRONG STORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Aug 16, 12:29 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1229 PM EDT THU AUG 16 2012
FLZ036-161700-
ALACHUA-
1229 PM EDT THU AUG 16 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
ALACHUA COUNTY FOR STRONG WINDS VALID UNTIL 100 PM EDT...
AT 1229 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES EAST OF NEWBERRY...OR 12 MILES
WEST OF GAINESVILLE...MOVING EAST TO SOUTHEAST AT 15 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS AROUND NEWBERRY AND ARCHER
THROUGH 100 PM EDT. GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR WIND DAMAGE. FREQUENT LIGHTNING IS
OCCURRING WITH THIS STORM.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2952 8257 2953 8257 2953 8260 2955 8264
2973 8261 2966 8229 2950 8233 2950 8252
TIME...MOT...LOC 1629Z 280DEG 13KT 2962 8252
SHASHYSpecial weather statement, Aug 16, 1:17 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
117 PM EDT THU AUG 16 2012
FLZ040-161800-
MARION-
117 PM EDT THU AUG 16 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL MARION
COUNTY FOR STRONG WINDS AND FREQUENT LIGHTNING VALID UNTIL 200 PM
EDT...
AT 116 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF LOWELL...OR 11 MILES
SOUTHEAST OF WILLISTON...MOVING EAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND REDDICK...LOWELL...
OCALA...ANTHONY...SPARR...SILVER SPRINGS SHORES...SANTOS AND BURBANK
THROUGH 200 PM EDT. ANOTHER STORM JUST WEST OF BELLEVIEW WILL MOVE
EAST AT 15 MPH. FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS
OF 40 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2896 8219 2922 8239 2940 8238 2942 8203
2935 8199 2896 8197
TIME...MOT...LOC 1716Z 271DEG 12KT 2930 8228
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 12:29 PM EDT | Special Weather Statement | JAX | Alachua | 31 min |
| Aug 16, 1:17 PM EDT | Special Weather Statement | JAX | Marion | 43 min |
| Aug 16, 2:51 PM EDT | Special Weather Statement | JAX | Union | 24 min |
| Aug 16, 3:11 PM EDT | Special Weather Statement | JAX | Flagler | 49 min |
| Aug 16, 3:16 PM EDT | Special Weather Statement | JAX | Union | 44 min |
| Aug 16, 3:48 PM EDT | Special Weather Statement | JAX | Flagler | 42 min |
| Aug 16, 3:49 PM EDT | Special Marine Warning | JAX | 65 min | |
| Aug 16, 4:22 PM EDT | Special Weather Statement | JAX | Duval | 38 min |
| Aug 16, 4:38 PM EDT | Special Marine Warning | JAX | 97 min | |
| Aug 16, 5:00 PM EDT | Special Weather Statement | JAX | Duval | 30 min |
| Aug 16, 5:51 PM EDT | Special Marine Warning | JAX | 114 min | |
| Aug 16, 5:58 PM EDT | Special Weather Statement | JAX | Baker | 47 min |
| Aug 16, 7:21 PM EDT | Special Weather Statement | JAX | Nassau | 39 min |
| Aug 16, 7:29 PM EDT | Special Marine Warning | JAX | 87 min | |
| Aug 16, 7:56 PM EDT | Areal Flood Advisory | JAX | Nassau | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.